Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 104, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 8, 2025, 5:19 PM EDT for Boone County, Logan County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2025, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 8, 2025, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Logan County, WV
The radar
The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
501
WGUS51 KRLX 082119
FFWRLX
WVC005-045-090030-
/O.NEW.KRLX.FF.W.0104.250708T2119Z-250709T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
519 PM EDT Tue Jul 8 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
West Central Boone County in central West Virginia...
Central Logan County in southern West Virginia...
* Until 830 PM EDT.
* At 519 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts up to 0.7 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Madison, Logan, Chief Logan State, Van, Mount Gay-Shamrock,
Holden, Danville, West Logan, Mitchell Heights, Sharples, Jeffrey,
Blair, Turtle Creek, Mount Gay and Verdunville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3796 8201 3797 8193 3803 8193 3805 8193
3809 8188 3807 8180 3802 8171 3791 8170
3783 8186 3782 8199 3783 8211 3789 8206
3790 8202
FLASH FLOOD...RADAR INDICATED
$$
RPY3 follow-up statements
582
WGUS71 KRLX 082153
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
553 PM EDT Tue Jul 8 2025
WVC005-045-090030-
/O.CON.KRLX.FF.W.0104.000000T0000Z-250709T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
553 PM EDT Tue Jul 8 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT THIS
EVENING FOR WEST CENTRAL BOONE AND CENTRAL LOGAN COUNTIES...
At 553 PM EDT, Doppler radar indicated that thunderstorms produced
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Madison, Logan, Chief Logan State, Van, Mount Gay-Shamrock,
Holden, Danville, West Logan, Mitchell Heights, Sharples, Jeffrey,
Blair, Turtle Creek, Mount Gay and Verdunville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3796 8201 3797 8193 3803 8193 3805 8193
3809 8188 3807 8180 3802 8171 3791 8170
3783 8186 3782 8199 3783 8211 3789 8206
3790 8202
FLASH FLOOD...RADAR INDICATED
$$
RPY999
WGUS71 KRLX 082244
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
644 PM EDT Tue Jul 8 2025
WVC005-045-090030-
/O.CON.KRLX.FF.W.0104.000000T0000Z-250709T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
644 PM EDT Tue Jul 8 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT THIS
EVENING FOR WEST CENTRAL BOONE AND CENTRAL LOGAN COUNTIES...
At 644 PM EDT, Doppler radar indicated previous thunderstorms
produced between 2 and 4 inches of rain. Flooding impacts will
continue, but no additional rainfall is expected. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Madison, Logan, Chief Logan State, Van, Mount Gay-Shamrock,
Holden, Danville, West Logan, Mitchell Heights, Sharples, Jeffrey,
Blair, Turtle Creek, Mount Gay and Verdunville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3796 8201 3797 8193 3803 8193 3805 8193
3809 8188 3807 8180 3802 8171 3791 8170
3783 8186 3782 8199 3783 8211 3789 8206
3790 8202
FLASH FLOOD...RADAR INDICATED
$$
RPY489
WGUS71 KRLX 090020
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
820 PM EDT Tue Jul 8 2025
WVC005-045-090030-
/O.EXP.KRLX.FF.W.0104.000000T0000Z-250709T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
820 PM EDT Tue Jul 8 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT THIS EVENING FOR
WEST CENTRAL BOONE AND CENTRAL LOGAN COUNTIES...
Flood waters are receding, so the Flash Flood Warning is being
allowed to expire. Motorists should continue to exercise extreme
caution and be prepared for water or debris remaining on roadways.
Please continue to heed remaining road closures.
&&
LAT...LON 3796 8201 3797 8193 3803 8193 3805 8193
3809 8188 3807 8180 3802 8171 3791 8170
3783 8186 3782 8199 3783 8211 3789 8206
3790 8202
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 1:44 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 8, 1:44 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 144 PM EDT Tue Jul 8 2025 .SYNOPSIS... Showers and thunderstorms remain possible the rest of the week, as a front wobbles in and out of the region. Some storms may contain locally very heavy rainfall. && .NEAR TERM /THROUGH WEDNESDAY/... As of 1143 AM Tuesday... No significant changes in the near term forecast period. Frontal boundary near Ohio River vcnty, will largely remain stationary today, before lifting back northwards Wednesday, as low pressure slowly nudges further north and east into the Great Lakes region. A warm, humid, and unstable airmass continues to remain in place, with observed PW values across most of the CWA generally 1.5 to 1.9 inches. Showers and storms will fire again, particularly this afternoon/evening during peak heating, and from passing weak waves. As previous forecaster indicated, models have trended with keeping the bulk of activity along/south of the Ohio River/south/along front, but activity can't be ruled out anywhere. Although the bulk of the CWA remains in a general thunder, an isolated strong to severe can't be ruled out, but an overall lack of significant shear should keep things from becoming organized. Heavy downpours will also be expected, and localized flooding could be an issue. Expect areas of fog again tonight, particularly in places that receive rain/storms today. On Wednesday, the frontal boundary will move back north of the area. Continued showers and storms across the region, some of which could be strong to severe with a damaging wind potential. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 1145 AM Tuesday... Showers and storms will increase in coverage mid to late week, as the potential exists for a surface low to move east through the area, and a more potent upper shortwave trough affects the area. Overall severe threat still looks to be on the low end during this period, but plenty of instability, and a slight uptick in shear could warrant an isolated strong to severe storm. Heavy downpours will continue to be a threat, but storms will have overall a little better movement than in the near term period. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 1145 AM Tuesday... Weather continues to remain unsettled in the extended period with uncertainty in details this far out. However, period looks to remain hot and humid, with area largely in the warm sector, with showers and storms possible from passing disturbances/heating. Continued convection/associated cloud cover should hopefully strive to keep temperatures and associated heat indices during the period below advisory criteria. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 140 PM Tuesday... Areas of MVFR conditions/cigs remain across the area, mainly across NE KY and parts of WV. In addition, numerous showers and storms have developed, mainly NE KY, eastward through KCRW and KEKN, with brief IFR conditions in heavy downpours. Much of this convection will wane after 00-02Z, but widespread IFR/LIFR or worse fog is expected overnight, particularly south of the Ohio River. Any fog or low stratus should gradually improve to VFR after 13Z, with light surface winds, but, showers and storms will be on the increase again as the afternoon progresses. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and coverage of convection may vary from the forecast. Development and restrictions associated with fog and/or low stratus tonight could vary from what is currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY M H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z WEDNESDAY... Brief periods of IFR conditions possible under heavy showers and thunderstorms, mainly during the afternoon and evening hours, each day this week. IFR fog possible overnight. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL NEAR TERM...SL SHORT TERM...SL LONG TERM...SL AVIATION...SL
In the hours before
Special weather statement, Jul 8, 1:58 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
158 PM EDT Tue Jul 8 2025
WVZ517>520-081830-
Southeast Nicholas WV-Southeast Fayette WV-Northwest Nicholas WV-
Northwest Fayette WV-
158 PM EDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN NICHOLAS AND
NORTHEASTERN FAYETTE COUNTIES THROUGH 230 PM EDT...
At 157 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Summersville to near Hawks Nest State
Park. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Summersville, Richwood, Rainelle, Ansted, Hawks Nest State Park,
Craigsville, Canvas, Nettie, and Mount Nebo.
This includes Route 19 between mile markers 19 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3808 8071 3810 8088 3808 8089 3806 8087
3805 8083 3806 8082 3806 8080 3804 8083
3802 8080 3800 8079 3798 8077 3795 8081
3790 8078 3810 8117 3833 8074 3826 8044
TIME...MOT...LOC 1757Z 296DEG 9KT 3827 8074 3809 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
5Special weather statement, Jul 8, 2:03 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
203 PM EDT Tue Jul 8 2025
WVZ015-026-081830-
Boone WV-Kanawha WV-
203 PM EDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN KANAWHA AND
NORTHEASTERN BOONE COUNTIES THROUGH 230 PM EDT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Julian, or 8 miles northeast of Madison, moving east at
30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montgomery, Chesapeake, Belle, Cedar Grove, East Bank, Glasgow,
Pratt, Burnwell, Handley, Seth, Leewood, Dawes, Ashford, Sharon,
Eskdale, and Racine.
This includes West Virginia Turnpike between mile markers 67 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3797 8142 3813 8183 3824 8177 3821 8130
3819 8131 3818 8133 3804 8136 3797 8139
TIME...MOT...LOC 1803Z 277DEG 26KT 3815 8170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
5Special weather statement, Jul 8, 3:19 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
319 PM EDT Tue Jul 8 2025
WVZ030-082000-
Lewis WV-
319 PM EDT Tue Jul 8 2025
...CREEKS TO RISE NEAR BANKFULL IN CENTRAL LEWIS COUNTY THROUGH 400
PM EDT...
At 315 PM EDT, Doppler radar was tracking a cluster of thunderstorms
7 miles south of Stonewall Jackson, or 10 miles south of Weston.
These storms have produced 1 to 2 inches of rain. This will cause
streams and creeks to rise near bankfull.
HAZARD...Streams and creeks will rise to bankfull. Water problems
are possible in low lying areas.
SOURCE...Radar indicated.
IMPACT...Water problems are possible in low lying areas. Low water
crossing may be to high to cross safely.
This storm will remain over mainly rural areas of central Lewis
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3887 8046 3886 8055 3887 8056 3886 8056
3887 8057 3894 8053 3893 8044
TIME...MOT...LOC 1915Z 240DEG 49KT 3890 8049
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:58 PM EDT | Special Weather Statement | RLX | Nicholas | 32 min |
| Jul 8, 2:03 PM EDT | Special Weather Statement | RLX | Boone | 27 min |
| Jul 8, 3:19 PM EDT | Special Weather Statement | RLX | Lewis | 41 min |
| Jul 8, 6:37 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.